MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Model Number 8888345629
Medical Device Problem Codes Defective Component (2292); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the actual insertion of a triple lumen hemodialysis catheter, when the catheter was being thread through the guidewire as per seldinger technique for insertion, the guidewire which was supposed to exit out of the 3rd lumen (i.E.The infusion port), came out of the blue dialysis port.There was no leak, and no luer adapter issue.The procedures noticed that it was a different model than the usual catheter.Flushing was done prior to use and there was no issues prior to insertion and immediately post insertion while checking for patency.The cleaning agent used on the reported product as per hospital protocol was hexanol skin disinfectant prior to insertion and on also at the insertion site during dressing change.The insertion site was cleaned as per hospital protocols for aseptic technique prior to product placement, tego was utilized, there were no other product utilized with the reported product and excessive force was not used on the product.The catheter was not repaired.The guide wire was removed by hand.It was not necessary to remove the guide wire and catheter from the patient simultaneously (in one action) due to the alleged defect and the guidewire was still intact when it was removed.It was stated that as a remedial action reinsertion was done.It was also stated that the rest of the unopened 20cm 12fr catheters were removed by ward 45 micu ncs from ward 45 micu to avoid use.It was also highlighted to the medical officers who are the procedures and the supervisors of the procedures to avoid using the catheter.The procedure was completed, and the dialysis was done for 2 hours with no issues.It was stated that due to the event there were time and cost incurred for nurses and doctors to troubleshoot the line, reprime the circuit, and there was a procedural risk for reinsertions.It was stated that some blood loss was expected during reinsertion and troubleshooting.Blood transfusion was no requ ired.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 new information has been received, and reassessment of the complaint found that it is no longer a reportable issue.The event is no longer associated with a serious injury or potential for serious injury with reoccurrence.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the actual insertion of a triple lumen hemodialysis catheter, when the catheter was being thread through the guidewire as per seldinger technique for insertion, the guidewire which was supposed to exit out of the 3rd lumen (i.E.The infusion port), came out of the blue dialysis port.There was no leak, and no luer adapter issue.The procedurists noticed that it was a different model than the usual catheter.Flushing was done prior to use and there were no issues prior to insertion and immediately post insertion while checking for patency.The cleaning agent used on the reported product as per hospital protocol was hexanol skin disinfectant prior to insertion and on also at the insertion site during dressing change.The insertion site was cleaned as per hospital protocols for aseptic technique prior to product placement, tego was utilized, there were no other product utilized with the reported product and excessive force was not used on the product.The catheter was not repaired.The guide wire was removed by hand.It was not necessary to remove the guide wire and catheter from the patient simultaneously (in one action) due to the alleged defect and the guidewire was still intact when it was removed.It was stated that as a remedial action reinsertion was done.It was also stated that the rest of the unopened 20cm 12fr catheters were removed by ward 45 micu ncs from ward 45 micu to avoid use.It was also highlighted to the medical officers who are the procedurists and the supervisors of the procedures to avoid using the catheter.The procedure was completed, and the dialysis was done for 2 hours with no issues.It was stated that the incident filed were not product complaints, but rather a practice change.The hospital recently switched from elite to legacy models.Due to the event, there were time and cost incurred for nurses and doctors to troubleshoot the line, reprime the circuit, and there was a procedural risk for reinsertions.It was stated that some blood loss was expected during reinsertion and troubleshooting.Blood transfusion was not required.There was no reported patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16088142
Report Number3009211636-2023-00001
Device Sequence Number13961553
Product Code NIE
UDI-Device Identifier10884521006799
UDI-Public10884521006799
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K020089
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2026
Device Model Number8888345629
Device Catalogue Number8888345629
Device Lot Number2122900127
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date01/23/2023
Date Device Manufactured10/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian